Printer Friendly

Multivitamins Lead to Fewer Neuropathy Symptoms.

There's evidence that consumption of multivitamins is linked to fewer symptoms of chemotherapy-induced peripheral neuropathy in breast cancer patients. *

"Chemotherapy-induced peripheral neuropathy (CIPN) can interfere with daily function and quality of life, and there are no known preventive approaches," observed Gary R. Zirpoli and colleagues in their recent study.

The study included 1,225 subjects enrolled in a clinical trial in which they received the drug paclitaxel. Questionnaire responses provided information concerning the use of supplements before and at diagnosis. A second questionnaire administered at six months provided information regarding supplement use during treatment.

Multivitamin use prior to breast cancer diagnosis was associated with significantly lower CIPN symptoms, while the use of multivitamin supplements during treatment was associated with a marginal decrease. The researchers recommend prospective randomized trials of vitamin supplementation to confirm their findings.

Editor's Note: "Multiple studies demonstrate that the majority of cancer patients and survivors use multivitamins and other dietary supplements," noted Jennifer A. Ligibel, M.D., of Dana-Farber Cancer Institute in an accompanying editorial. "A review of 32 studies demonstrated that 64% to 81% of cancer patients and survivors overall, and 67% to 87% of breast cancer patients specifically, used dietary supplements after cancer diagnosis."

* J Natl Cancer Inst. 2017 Dec 1;109(12).

COPYRIGHT 2018 LE Publications, Inc.
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2018 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:In The News
Publication:Life Extension
Article Type:Brief article
Date:Aug 1, 2018
Words:208
Previous Article:Higher Omega-3 Linked to Lower Mortality Risk.
Next Article:Nearly Half of Cancer Deaths Caused by Bad Lifestyle Choices.
Topics:

Terms of use | Privacy policy | Copyright © 2021 Farlex, Inc. | Feedback | For webmasters |